Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at May 24, 2021, 7:24 PM CDT for Lincoln County, Wisconsin. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 24, 2021, 7:24 PM CDT (00:24 UTC)
- Expired
- May 24, 2021, 7:45 PM CDT
- In force
- 21 min
- Issued by
- NWS Green Bay, WI
County Lincoln County, WI
The radar
The Green Bay radar (KGRB), 158 km from the middle of the area, began a volume at 00:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.4 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -76 J/kg
- Mixed-layer LCL
- 1670 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 153 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
386
WWUS83 KGRB 250024
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
724 PM CDT Mon May 24 2021
WIZ018-030-250045-
Marathon-Lincoln-
724 PM CDT Mon May 24 2021
...THUNDERSTORMS WILL AFFECT LINCOLN AND NORTH CENTRAL MARATHON
COUNTIES EARLY THIS EVENING...
At 721 PM CDT, a strong thunderstorm was located near Dutch Corners,
or 18 miles north of Wausau, moving northeast at 35 mph. The storm
had weakened some during the past 15 minutes, but may still be
capable of producing wind gusts to around 30 mph, half inch hail,
and heavy rainfall.
Additional storms were developing across Lincoln and northern
Marathon counties. Heavy rainfall, small hail, and brief gusty winds
are possible with any of the storms.
Locations impacted include...
Merrill, Birch Trails Girl Scout Camp, Council Grounds State Park,
Dutch Corners, New Wood Wildlife Area, Hamburg, Dudley, Little
Chicago, Otis and Gleason.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4512 9005 4512 9004 4540 9004 4545 8943
4509 8943 4501 9006
TIME...MOT...LOC 0021Z 238DEG 29KT 4522 8962
$$
SkowronskiWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at May 24, 7:04 PM CDT, 20 minutes earlier.
Area forecast discussion, May 24, 7:04 PM CDT, 20 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 704 PM CDT Mon May 24 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Tuesday Issued at 256 PM CDT Mon May 24 2021 A warm front was lifting northward across the area this afternoon. Temperatures warmed into the in the lower to middle 70s north and in the upper 70s to middle 80s. An isolated shower/storm was developing just west of Marathon Co. For tonight, an upper level disturbance will swing across the western Great Lakes region this evening. The best forcing will be across the northwest half of the state. Have highlighted the best chance of storms north and west of the Fox Valley. Surface based and most unstable capes of 500 to 1,500 J/KG were noted across eastern Minnesota into west-central Wisconsin. 0-6 km shear values fairly low for organized severe weather. There could be an isolated strong or severe storm across north-central Wisconsin late this afternoon until mid evening. Damaging winds and locally heavy rainfall are the main risks. Another disturbance will move across the area overnight, bringing continued chances of showers and storms. There will be ongoing showers and storms across portions of the area. Lingering cloud cover and lingering showers/storms could impact the potential for severe storms Tuesday afternoon. It will be warm and humid with highs in the lower to middle 80s. .LONG TERM...Tuesday Night Through Monday Issued at 256 PM CDT Mon May 24 2021 Precipitation will be coming to an end from west to east Tuesday evening as a cold front sweeps through the western Great Lakes region. Temperatures will then cool down a bit for Wednesday with dry conditions expected through much of Wednesday night. Another low pressure system will bring active weather back to the region Thursday and Friday as it slowly tracks across the southern Great Lakes as daytime temperatures cool even further into the 50s. Behind this low pressure system, high pressure will build in across the western Great Lakes region. Low temperatures on Friday night will fall precipitously into the 30s and 40s with light winds and mostly clear skies. Some frost and freeze conditions will be possible given the cool temperatures, especially across north-central Wisconsin. The high will keep the weather dry across the region for the first half of the weekend, as high temperatures rebound into the 60s for Saturday. Several weak low pressure systems will bring several opportunities for rain Sunday and Monday as temperatures warm further into the 70s during the daytime hours. && .AVIATION...for 00Z TAF Issuance Issued at 703 PM CDT Mon May 24 2021 Scattered strong thunderstorms are expected in central Wisconsin this evening. Otherwise, anticipate LLWS developing late this evening as winds above the surface increase. The coverage of storms tomorrow is still very questionable, so held off including an explicit mention of thunder in the TAFs tomorrow afternoon. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......Kurimski AVIATION.......Skowronski
Hazardous weather outlook, May 24, 2:34 PM CDT, 4 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 234 PM CDT Mon May 24 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-251945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 234 PM CDT Mon May 24 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Rest of the Afternoon and Tonight Scattered thunderstorms are possible late this afternoon and tonight. A few of these storms could become strong with gusty winds and heavy rainfall, especially in north-central Wisconsin and far northeast Wisconsin late this afternoon and early this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Monday Thunderstorms are possible Tuesday afternoon and evening. A few of these storms could become severe, with damaging winds and gusty winds and large hail. Mostly clear skies and light winds will allow temperatures to fall into the 30s across north-central and central Wisconsin Friday night into early Saturday morning. Areas of frost are possible across north-central Wisconsin due to these cold temperatures. .SPOTTER INFORMATION STATEMENT... Spotters should relay reports of wind gusts in excess of 40 mph, hail, or rainfall in excess of an inch to the National Weather Service. LMZ521-522-541>543-251945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 234 PM CDT Mon May 24 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Rest of the Afternoon and Tonight Dense marine fog will linger into this evening on Lake Michigan. Thunderstorms are expected this afternoon and evening, but severe weather is not anticipated. .DAYS TWO THROUGH SEVEN...Tuesday through Monday A Small Craft Advisory will likely be needed Tuesday and Tuesday night, due to gusty southwest winds and building waves. Thunderstorms are possible on Tuesday, mainly during the afternoon and evening hours. A few storms could be strong, with gusty winds and hail. Eckberg/Kurimski
In the hours before
Special weather statement, May 24, 6:46 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Green Bay WI
646 PM CDT Mon May 24 2021
WIZ018-030-250030-
Marathon-Lincoln-
646 PM CDT Mon May 24 2021
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN LINCOLN
AND NORTHERN MARATHON COUNTIES...
At 643 PM CDT, a cluster of strong thunderstorms was centered about
15 miles southwest of Council Grounds State Park, or 20 miles
northwest of Wausau, moving northeast at 35 mph.
Brief wind gusts to around 30 mph, half inch hail, and heavy
rainfall are possible with the storms.
Locations impacted include...
Merrill, Birch Trails Girl Scout Camp, Council Grounds State Park,
Dutch Corners, Athens, Rib Falls, Hamburg, Dudley, Little Chicago and
Poniatowski.
This includes the following highways...
Wisconsin Highway 29 near mile marker 149.
U.S. Highway 51 between mile markers 195 and 203, and between mile
markers 205 and 221.
If outdoors, consider seeking shelter inside a building until the
storms pass.
LAT...LON 4512 9005 4521 9004 4530 8990 4541 8945
4503 8946 4494 9001 4510 9020 4512 9020
TIME...MOT...LOC 2343Z 238DEG 29KT 4506 8999
SkowronskiSpecial weather statement, May 24, 7:00 PM CDT, 24 minutes before
Special Weather Statement National Weather Service Green Bay WI 700 PM CDT Mon May 24 2021 WIZ018-030-250045- Marathon-Lincoln- 700 PM CDT Mon May 24 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN LINCOLN AND NORTH CENTRAL MARATHON COUNTIES... At 659 PM CDT, a strong thunderstorm was located near Council Grounds State Park, or 15 miles northwest of Wausau, moving northeast at 35 mph. Winds to around 30 mph, nickel size hail, and heavy rainfall are possible with this storm. Locations impacted include... Merrill, Birch Trails Girl Scout Camp, Council Grounds State Park, Dutch Corners, Hamburg, Dudley, Little Chicago, Otis, Gleason and Bill Cross Rapids Wildlife Area. This includes U.S. Highway 51 between mile markers 197 and 203, and between mile markers 205 and 222. If outdoors, consider seeking shelter inside a building. LAT...LON 4497 8990 4520 9003 4547 8943 4506 8943 TIME...MOT...LOC 2359Z 238DEG 29KT 4513 8983 Skowronski
Special weather statement, May 24, 7:24 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
724 PM CDT Mon May 24 2021
WIZ018-030-250045-
Marathon-Lincoln-
724 PM CDT Mon May 24 2021
...THUNDERSTORMS WILL AFFECT LINCOLN AND NORTH CENTRAL MARATHON
COUNTIES EARLY THIS EVENING...
At 721 PM CDT, a strong thunderstorm was located near Dutch Corners,
or 18 miles north of Wausau, moving northeast at 35 mph. The storm
had weakened some during the past 15 minutes, but may still be
capable of producing wind gusts to around 30 mph, half inch hail,
and heavy rainfall.
Additional storms were developing across Lincoln and northern
Marathon counties. Heavy rainfall, small hail, and brief gusty winds
are possible with any of the storms.
Locations impacted include...
Merrill, Birch Trails Girl Scout Camp, Council Grounds State Park,
Dutch Corners, New Wood Wildlife Area, Hamburg, Dudley, Little
Chicago, Otis and Gleason.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4512 9005 4512 9004 4540 9004 4545 8943
4509 8943 4501 9006
TIME...MOT...LOC 0021Z 238DEG 29KT 4522 8962
SkowronskiThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:00 PM CDT | Special Weather Statement | GRB | Lincoln | 45 min |
| May 24, 8:50 PM CDT | Small Craft Advisory | GRB | 31 hr | |
| May 25, 9:47 AM CDT | Special Weather Statement | GRB | Forest, Langlade, Oneida | 58 min |
| May 25, 4:01 PM CDT | Special Weather Statement | GRB | Lincoln, Oneida, Vilas | 89 min |
| May 25, 4:22 PM CDT | Special Weather Statement | GRB | Winnebago | 23 min |
| May 25, 4:53 PM CDT | Severe Thunderstorm Warning | GRB | Lincoln | 67 min |
| May 25, 5:34 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 56 min |
| May 25, 5:57 PM CDT | Severe Thunderstorm Warning | GRB | Langlade, Lincoln, Oneida | 63 min |
| May 25, 6:18 PM CDT | Severe Thunderstorm Warning | GRB | Marathon, Portage, Wood | 39 min |
| May 25, 6:29 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Langlade, Oconto | 36 min |
| May 25, 6:54 PM CDT | Special Weather Statement | GRB | Menominee, Oconto, Portage, Shawano, Waupaca | 66 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.